MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed a literature titled "when pulmonologists are novice to navigational bronchoscopy, what predicts diagnostic yield?".Literature summary predicting factors of diagnostic yield in electromagnetic navigation bronchoscopy (enb) have been explored in a number of previous studies based on data from experienced operators.However, little is known about predicting factors when the procedure is carried out by operators in the beginning of their learning curve.We here aim to identify the role of operators¿ experience as well as lesion and procedure characteristics on diagnostic yield of enb procedures in the hands of novice enb operators.Four operators from three centers without prior enb experience were enrolled.The outcome of consecutive enb procedures was assessed and classified as either diagnostic or non-diagnostic and predicting factors of diagnostic yield were assessed.A total of 215 procedures were assessed.A total of 122 (57%) of the enb procedures resulted in diagnostic biopsies.Diagnostic enb procedures were associated with a minor yet significant difference in tumor size compared to non-diagnostic/inconclusive enb procedures (28 mm vs.24 mm; p = 0.03).Diagnostic enb procedures were associated with visible lesions at either fluoroscopy (p = 0.003) or radial endobronchial ultrasound (rebus), (p = 0.001).In the logistic regression model, lesion visibility on fluoroscopy, but none of operator experience, the presence of a bronchus sign, lesion size, or location nor visibility on rebus significantly impacted the diagnostic yield.In novice enb operators, lesion visibility on fluoroscopy was the only factor found to increase the chance of obtaining a diagnostic sample.Type of adverse events/number of patients pneumothorax requiring chest tube insertion occurred in 2 patients bronchopulmonary hemorrhage requiring a balloon catheter occurred during one procedure this event requires three reports patient identifier (b)(6) is for the evis exera iii bronchovideoscope.Patient identifier (b)(6) is for the disposable biopsy forceps.Patient identifier (b)(6) is for the ultrasonic probe.This report is for (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.In addition, from the clinical/medical evaluation and risk assessment, it is possible that the reported event is an accident, or a complication associated with a procedure using the subject device.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18306711
Report Number9614641-2023-01880
Device Sequence Number15019477
Product Code EOQ
UDI-Device Identifier04953170158209
UDI-Public04953170158209
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-231D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS EXERA III BRONCHOVIDEOSCOPE ¿ SN UNK; ULTRASONIC PROBE - SN UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown